MAUDE Adverse Event Report: TELEFLEX MEDICAL WECKSTAT STAPLE EXTRACTOR 12/BOX; STAPLE, REMOVABLE (SKIN)

TELEFLEX MEDICAL WECKSTAT STAPLE EXTRACTOR 12/BOX; STAPLE, REMOVABLE (SKIN)
Catalog Number 525980
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that " after squeezing the handle and the trigger to remove the staple, the handle did not open during a surgery.Therefore, another unit was used to complete the procedure.There was a small amount of bleeding when removing the staple from the skin, but the patient recovered after that." no patient harm or injury.The patient status is reported as "fine".
 
Event or Problem Description
It was reported that " after squeezing the handle and the trigger to remove the staple, the handle did not open during a surgery.Therefore, another unit was used to complete the procedure.There was a small amount of bleeding when removing the staple from the skin, but the patient recovered after that.".No patient harm or injury.The patient status is reported as "fine".
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one unit of 525980 weckstat staple extractor 12/box.The sample was visually examined with and without magnification.Visual examination of the returned sample revealed no clear evidence of use in the form of biological material.No defects or anomalies were observed on the returned sample.Functional inspection was performed by attempting to remove staples that were fired onto a simulated skin pad.All 39 staples tested were successfully removed from the simulated skin pad with no difficulty.No functional issues were found with the returned sample.The reported complaint of "failure to function-not removing staples" could not be confirmed based upon the sample received.The returned staple extractor was able to successfully remove all tested staples from the simulated skin pad with no difficulty.Visual and functional inspection did not reveal looseness in the jaws.A device history record review was performed on the device with no evidence to suggest a manufacturing related cause.There were no functional issues found with the returned staple extractor.Teleflex will continue to monitor and trend on complaints of this nature.

Brand Name
WECKSTAT STAPLE EXTRACTOR 12/BOX
Common Device Name
STAPLE, REMOVABLE (SKIN)
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
mariah mackinnon
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20968626
Report Number3003898360-2024-01527
Device Sequence Number11770416
Product Code QQS
UDI-Device Identifier14026704631763
UDI-Public(01)14026704631763(11)240212(17)290211(10)73B2400350(21)
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number525980
Device Lot Number73B2400350
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2024
Supplement Date Received by Manufacturer01/08/2025
Initial Report FDA Received Date12/18/2024
Supplement Report FDA Received Date01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown